logo
Question of the Week
Video Library
Ophthalmology Books & Manuals
Cyber-Sight Atlas of Eye Diseases
The Ophthalmology Minute
Nursing Education
Eye Care Equipment
ORBIS Program Features
Free Online Journals
Ophthalmology Links
Ask a Professor
Print ViewPrint this Page
Answers: 2007 series -  August 7, 2007 Lecture 21 of 52  NEXT»

To see views enlarged, click on the individual pictures...

A patient who previously had a traumatic hyphema was found to have an IOP of 6 mmHg eight weeks after the hyphema resolved.  You perform a gonioscopy and notice a large cyclodialysis cleft for 5 clock hours.  You then perform an ultrasound biomicroscopy (UBM) to better visualize this cleft which confirms your gonioscopic findings.

You put the patient on topical atropine (1 drop twice a day) for 5 days; however, on re-examination you notice that the cleft is still open and the patient continues to have hypotony (IOP now 3mmHg).  You decide to place argon laser spots along the cleft.  Four days after the procedure, the patient returns to your clinic complaining of pain and decreased vision.  You find the vision is 20/200 and the IOP is 51 mmHg in the previously treated eye. On exam, the patient's pupil is reactive and the anterior chamber is deep and quiet. 

The most likely cause of this IOP spike is:    

   c -- the sudden closure of the cleft

A cyclodialysis cleft typically occurs after trauma and leads to increased filtration into the suprachoroidal space, causing hypotony. Successful closure of the cleft is often accompanied by rebound ocular hypertension. This is often a transient IOP spike and can often be treated medically until the IOP stabilizes.

 

 


Lecture 21 of 52 «Previous Lecture   1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 37 38 39 40 41 42 43 44 45 46 47 48 49 50 51 52    Next»
footer logo